A multi-grid continuation strategy for parameter-dependent variational inequalities

Ronald H W Hoppe, Hans Mittelmann

Research output: Contribution to journalArticle

14 Citations (Scopus)

Abstract

For parameter-dependent nonlinear elliptic obstacle problems a path-following multi-grid continuation strategy is developed combining a nested iteration type scheme as predictor with a subsequent multi-grid method as corrector. The performance of the algorithm is illustrated by some numerical results for the Bratu problem.

Original languageEnglish (US)
Pages (from-to)35-46
Number of pages12
JournalJournal of Computational and Applied Mathematics
Volume26
Issue number1-2
DOIs
StatePublished - 1989

Fingerprint

Path Following
Obstacle Problem
Corrector
Multigrid Method
Elliptic Problems
Variational Inequalities
Continuation
Predictors
Iteration
Numerical Results
Dependent
Strategy

Keywords

  • fold points
  • Multi-grid continuation
  • nonlinear complementarity problems
  • obstacle problems
  • variational inequalities

ASJC Scopus subject areas

  • Applied Mathematics
  • Computational Mathematics
  • Numerical Analysis

Cite this

A multi-grid continuation strategy for parameter-dependent variational inequalities. / Hoppe, Ronald H W; Mittelmann, Hans.

In: Journal of Computational and Applied Mathematics, Vol. 26, No. 1-2, 1989, p. 35-46.

Research output: Contribution to journalArticle

@article{c8103ea6d327495da7893e11b8ddf535,
title = "A multi-grid continuation strategy for parameter-dependent variational inequalities",
abstract = "For parameter-dependent nonlinear elliptic obstacle problems a path-following multi-grid continuation strategy is developed combining a nested iteration type scheme as predictor with a subsequent multi-grid method as corrector. The performance of the algorithm is illustrated by some numerical results for the Bratu problem.",
keywords = "fold points, Multi-grid continuation, nonlinear complementarity problems, obstacle problems, variational inequalities",
author = "Hoppe, {Ronald H W} and Hans Mittelmann",
year = "1989",
doi = "10.1016/0377-0427(89)90146-5",
language = "English (US)",
volume = "26",
pages = "35--46",
journal = "Journal of Computational and Applied Mathematics",
issn = "0377-0427",
publisher = "Elsevier",
number = "1-2",

}

TY - JOUR

T1 - A multi-grid continuation strategy for parameter-dependent variational inequalities

AU - Hoppe, Ronald H W

AU - Mittelmann, Hans

PY - 1989

Y1 - 1989

N2 - For parameter-dependent nonlinear elliptic obstacle problems a path-following multi-grid continuation strategy is developed combining a nested iteration type scheme as predictor with a subsequent multi-grid method as corrector. The performance of the algorithm is illustrated by some numerical results for the Bratu problem.

AB - For parameter-dependent nonlinear elliptic obstacle problems a path-following multi-grid continuation strategy is developed combining a nested iteration type scheme as predictor with a subsequent multi-grid method as corrector. The performance of the algorithm is illustrated by some numerical results for the Bratu problem.

KW - fold points

KW - Multi-grid continuation

KW - nonlinear complementarity problems

KW - obstacle problems

KW - variational inequalities

UR - http://www.scopus.com/inward/record.url?scp=38249023769&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=38249023769&partnerID=8YFLogxK

U2 - 10.1016/0377-0427(89)90146-5

DO - 10.1016/0377-0427(89)90146-5

M3 - Article

AN - SCOPUS:38249023769

VL - 26

SP - 35

EP - 46

JO - Journal of Computational and Applied Mathematics

JF - Journal of Computational and Applied Mathematics

SN - 0377-0427

IS - 1-2

ER -